Hail, Rogers
- When
- June 3, 1:00 AM CST
- Where
- Rogers County, 2 mi S of Oologah
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 36.421, -95.700
A warm front lifted slowly north across northeastern Oklahoma during the early morning of the 3rd. Thunderstorms developed near this boundary in the warm and moist atmosphere that was in place across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A warm front lifted slowly north across northeastern Oklahoma during the early morning of the 3rd. Thunderstorms developed near this boundary in the warm and moist atmosphere that was in place across the region. Large hail occurred with a few of the stronger storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 2, 10:40 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1140 PM CDT SAT JUN 2 2012 .DISCUSSION... THE 06Z TAF DISCUSSION CAN BE FOUND BELOW. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. MADE SEVERAL CHANGES TO THE 00Z FORECAST BASED ON THE LATEST SHORT TERM GUIDANCE AND RADAR TRENDS. A LINE OF CONVECTION IN FAR W/NW OK IS EXPECTED TO MOVE EAST OVERNIGHT...MAINLY DRIVEN BY ITS OUTFLOW AND INCREASING LLJ. DATA INDICATES THAT THE REMNANTS OF THIS SYSTEM WILL SWEEP EAST ACROSS NE OK AND POSSIBLY EVEN INTO NW AR BY SUNDAY MORNING. IN ADDITION...A FEW ISOLATED STORMS MAY DEVELOP ON THE EDGE OF THE CAP FROM NEAR TULSA SOUTHEAST TO FORT SMITH BTWN 06Z AND 09Z...AND COULD ALSO BE IN THE VCNTY OF THE OTHER NW AR SITES AS WELL. WILL DO A PREVAILING VCTS TO COVER THE ISOLATED ACTIVITY AND THEN ATTEMPTED TO TIME THE COMPLEX WITH A TEMPO FOR THE NE OK SITES. FUTURE TAF AMENDS CAN ADJUST THIS IF NEEDED. SUNDAY SHOULD BE QUIET FOR THE MOST PART...WITH A CHANCE OF STORMS INCREASING LATE IN THE DAY FOR NE OK AND NW AR. LACY && .PREV DISCUSSION... /ISSUED 946 PM CDT SAT JUN 2 2012/ DISCUSSION... HIGH PLAINS CONVECTION CONTINUES TO BE SUPPORTED BY AN UPPER LEVEL SHORTWAVE MOVING ACROSS THE ROCKIES THIS EVENING...WITH PROFILER DATA SHOWING MODEST STRENGTHENING OF LOW LEVEL JET ACROSS WESTERN OK/TX. WARM FRONT REFLECTED MAINLY IN DEW POINT ANALYSIS SLOWLY LIFTING NORTH AND NOW APPEARS TO BE NEAR INTERSTATE 40. FRONTAL POSITION AND SOME STRENGTHENING OF LOW LEVEL FLOW SUPPORT GOING POP FORECAST FOR TONIGHT OF LOW CHANCES FROM ABOUT I-40 NORTH AFTER 06Z...AND NO CLEAR SIGNAL IN ANY SHORT RANGE GUIDANCE SUPPORTS CHANGING ONE WAY OR OTHER. TEMPS FORECAST ALSO LOOKS REASONABLE AND WILL NOT ISSUE AN UPDATE THIS EVENING. PREV DISCUSSION... /ISSUED 630 PM CDT SAT JUN 2 2012/ DISCUSSION... THE 00Z TAF DISCUSSION CAN BE FOUND BELOW. AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. VFR CONDITIONS SHOULD PREVAIL AT ALL SITES THROUGH THE NEXT 24 HOURS. THERE ARE CONFLICTING SIGNALS IN THE DATA REGARDING TSTORM DEVELOPMENT AND COVERAGE TONIGHT...HOWEVER THE MAJORITY SUGGEST ISOLATED COVERAGE AT BEST...MAINLY OVER NE OK BTWN 06Z AND 12Z AS THE WARM FRONT NEAR THE RED RIVER LIFTS NORTH. GIVEN THE EXPECTED LOW COVERAGE AND LOW CONFIDENCE IN ANY STORM AFFECTING A GIVEN TAF SITE...WILL REMOVE THE PROB30 AND GO WITH A CONSERVATIVE VCTS FOR THE NE OK SITES BTWN 06Z AND 12Z. LIGHT WINDS TONIGHT WILL BECOME SRLY SUN PM AND WILL GUST ABV 15 KTS OVER ERN OK. LACY PREV DISCUSSION... /ISSUED 339 PM CDT SAT JUN 2 2012/ DISCUSSION... PRESSURE FALLS ALONG THE LEE OF THE ROCKIES ARE INITIAL INDICATIONS OF INFLUENCE OF WAVE THAT WILL BE ROTATING INTO THE PLAINS TONIGHT INTO TOMORROW. THIS RESPONSE WILL BRING A WARM FRONT NORTHWARD TONIGHT AND MOST LIKELY NORTH OF THE FORECAST AREA BY SUNDAY AFTERNOON. SHOWER AND THUNDERSTORM CHANCES WILL ACCOMPANY THE BOUNDARY AS IT LIFTS NORTHWARD WITH A FEW STRONG STORMS POSSIBLE OVERNIGHT. MODEL DATA ALL AGREE ON DEVELOPING STRONG INSTABILITY ACROSS THE WARM SECTOR SUNDAY AFTERNOON...AND GIVEN CURRENT CONDITIONS SOUTH OF THE FRONTAL BOUNDARY THIS SEEMS REASONABLE. THE STRENGTH OF THE CAPPING INVERSION WILL BE KEY AS TO WHETHER THE CONVECTION WHICH WILL DEVELOP SUNDAY AFTERNOON REMAINS IN VICINITY OF THE SURFACE FRONTAL ZONE...OR CAN DEVELOP MORE SOUTHWARD WHICH WOULD BE NEEDED FOR HIGHER PRECIP CHANCES ACROSS NORTHERN AREAS. A MORE LIKELY SCENARIO IS A LARGE STORM COMPLEX DEVELOPS SUNDAY EVENING AND DROPS SOUTHEASTWARD INTO EARLY MONDAY MORNING. THE WESTERN FLANK OF THIS COMPLEX COULD IMPACT PORTIONS OF THE FORECAST AREA. THE RESULTANT OUTFLOW BOUNDARY / SYNOPTIC FRONTAL BOUNDARY WILL AGAIN PUSH SOUTH INTO THE AREA MONDAY AND RESIDE IN THE VICINITY FOR SEVERAL DAYS. THE UPPER PATTERN WILL TRANSITION TO HIGH AMPLITUDE RIDING THROUGH THE CENTRAL U.S. WHICH WILL LIMIT BOTH UPPER FORCING AND SHEAR MAGNITUDES...WITH CONVECTION BECOMING DRIVEN ON DAILY HEATING AND CONVERGE ON THE REMNANT SURFACE BOUNDARY. ALL EXTENDED DATA THEN RESORT TO DEVELOPING AREAS OF HEAVY PRECIP BENEATH THE UPPER RIDGING. THIS COULD BE VALID SHOULD ONE OR MORE MCV/S DEVELOP AND PROVIDE LOCALIZED FORCING...OR THIS COULD BE RESULT OF MODEL SCALE CONVECTIVE FEEDBACK. EITHER WAY CONFIDENCE DROPS OFF NOTICEABLY WITH TIME AND LOW POPS CONTINUE. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 91 72 90 / 30 20 40 20 FSM 66 92 71 90 / 20 10 20 20 MLC 68 91 72 90 / 10 10 10 20 BVO 63 90 70 89 / 30 30 30 10 FYV 60 89 69 86 / 30 30 30 20 BYV 60 87 68 84 / 30 30 50 20 MKO 66 90 69 90 / 20 10 30 20 MIO 63 89 70 87 / 30 40 50 20 F10 67 90 70 89 / 20 10 20 20 HHW 68 92 71 92 / 10 10 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...30
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 456 PM CDT SAT JUN 2 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 456 PM CDT SAT JUN 2 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER MIDNIGHT. DISCUSSION... A WARM FRONT NEAR THE RED RIVER THIS AFTERNOON WILL LIFT SLOWLY NORTH TONIGHT. A WEAK UPPER LEVEL WAVE MOVING IN NORTHWEST FLOW WILL INTERACT WITH THAT WARM FRONT LATE TONIGHT LIKELY INITIATING IN AT LEAST SCATTERED THUNDERSTORM DEVELOPMENT MAINLY NORTH OF INTERSTATE 40. THE MAIN THREAT FROM THESE ELEVATED STORMS WILL BE LARGE HAIL...WITH A LESSER THREAT OF DAMAGING WIND. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... SHOULD THUNDERSTORMS DEVELOP LATE TONIGHT...THOSE STORMS WILL PERSIST FOR A TIME SUNDAY MORNING. GREATER LOW LEVEL MOISTURE AND RESIDUAL BOUNDARIES FROM OVERNIGHT CONVECTION MAY IGNITE MORE STORMS OVER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS SUNDAY AFTERNOON AND EVENING...WITH A POSSIBLE THUNDERSTORM COMPLEX TARGETING NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS SUNDAY NIGHT. THUNDERSTORMS DURING THAT TIME PERIOD WILL POSE A HIGHER SEVERE WEATHER THREAT DUE TO GREATER ATMOSPHERIC INSTABILITY. LOW THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST EACH DAY NEXT WEEK AS A WEAK FRONTAL BOUNDARY REMAINS IN OUR VICINITY AND SEVERAL UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
141 AM CDT SUN JUN 3 2012
OKZ054-055-030730-
OSAGE OK-WASHINGTON OK-
141 AM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN OSAGE AND WASHINGTON
AT 141 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TALLANT...
MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...WOLCO...BARNSDALL...PERSHING...TALLANT...
NELAGONEY...OKESA...BARTLESVILLE...OCHELATA AND DEWEY.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.
LAT...LON 3678 9581 3662 9582 3648 9617 3661 9633
3690 9589
TIME...MOT...LOC 0641Z 226DEG 16KT 3661 9617SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
146 AM CDT SUN JUN 3 2012
OKZ061-062-030730-
MAYES OK-ROGERS OK-
146 AM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN MAYES AND NORTHERN ROGERS
AT 146 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
OOLOGAH...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLAREMORE...FOYIL...OOLOGAH...
BUSHYHEAD AND CHELSEA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.
LAT...LON 3636 9525 3627 9576 3641 9579 3641 9575
3642 9580 3642 9581 3646 9582 3660 9545
3660 9539
TIME...MOT...LOC 0646Z 238DEG 17KT 3639 9573The Tulsa radar (KINX), 30 km away, was scanning. The volume nearest the first event began at 06:57 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385390, 385391.